Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 254, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 8, 2000, 7:58 PM CDT for Hayes County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 8, 2000, 7:58 PM CDT (00:58 UTC)
- Expired
- Sep 8, 2000, 8:30 PM CDT
- In force
- 32 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hayes County, NE
The radar
The Goodland radar (KGLD), 141 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2805 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 090101 COR SVRLBF NEC085-090130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 758 PM CDT FRI SEP 8 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HAYES COUNTY IN SOUTHWEST NEBRASKA * UNTIL 830 PM CDT * AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF HAYES CENTER...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER FARM AND RANGELANDS OF EASTERN HAYES COUNTY THROUGH 830 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4037 10107 4036 10078 4068 10079 4069 10106 $$ DJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:47 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Sep 8, 2:47 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 247 PM CDT FRI SEP 8 2000 SURFACE TEMPERATURES AND DEWPOINTS ON INCREASE ACROSS CWFA THIS AFTERNOON WITH GOOD SURFACE TO 850 MB WARM AIR ADVECTION AND FEW CLOUDS TO LIMIT INSOLATION. AT 18Z TROUGH STRETCHED FROM NW SD SOUTH THROUGH NEB PANHANDLE TO OK PANHANDLE. AT UPPER LEVELS...MAIN H5 TROUGH MOVING INTO NW CONUS AND POTENT VORT MAX EVIDENT ON WV IMAGERY MOVING INTO SW UTAH. FORECAST CHALLENGE IS THUNDERSTORM POPS AS THIS SHORTWAVE MOVES NORTHEAST ACROSS FORECAST AREA TONIGHT AND THEN TEMPERATURES OVER WEEKEND AS UPPER LEVEL TROUGH BRUSHES BY TO NORTH AND PUSHES ANOTHER COLD FRONT THROUGH AREA. FORECAST MODELS MORE AMPLIFIED WITH 4 CORNERS SHORTWAVE THAN PREVIOUS RUN. ETA AND NGM HAD BETTER PLACEMENT OF CENTER OF ROTATION AT 18Z...WITH AVN TOO FAR SOUTH. IN LONGER TERM THOUGH...NGM IS MORE AGGRESSIVE WITH COLD AIR RUSHING SE INTO WRN NEB SATURDAY WITH ETA AND AVN HOLDING OFF UNTIL SATURDAY NIGHT FOR COLD FRONTAL PASSAGE. ETA ALSO PREFERRED FOR TEMPERATURE GUIDANCE...AS AVN AND NGM MOS FROM YESTERDAY WERE TOO COOL WITH LOWS LAST NIGHT AND TEMPS TODAY. THUS ETA MODEL OF CHOICE WITH TEMPERATURES TRENDED CLOSER TO ETA FORECAST SURFACE READINGS THAN MOS GUIDANCE. STRONG SHORTWAVE ALREADY PRODUCING LOTS OF LIGHTNING STRIKES ACROSS 4 CORNERS INTO CENTRAL CO WILL MOVE NORTHEAST INTO WRN NEB TONIGHT. Q-VECTOR CONVERGENCE AND OMEGA FIELDS POINT TOWARD CENTRAL AND NORTHERN LBF PANHANDLE ZONES FOR BEST LIFT WITH FEATURE AROUND 06Z. INSTABILITY...INDICATED BY H7-H5 LAPSE RATES...CAPES AND LI/S FAVOR N CENTRAL ZONES AT THIS TIME AND THEN SHIFT TO NE ZONES LATE TONIGHT. MOISTURE WILL BE LIMITING FACTOR FOR WEST WITH PRECIP H20 AND HIGHER 850 MB DEWPOINTS OVER EASTERN HALF OF STATE. 850 MB WINDS IN EXCESS OF 50KTS ALSO WILL AID TSRA IN NE ZONES. WENT CLOSE TO PREVIOUS FORECAST WITH 30 PERCENT POPS FOR ALL BUT SHERIDAN COUNTY AND COUNTIES ALONG SOUTHERN TIER OF CWFA. SCATTERED CLOUDS AND 850 JET WILL KEEP WINDS COUPLED TONIGHT WITH BREEZY CONDITIONS IN NORTHEAST ZONES. COULD SEE SOME LINGERING SHOWERS IN NORTHEAST ZONES EARLY AS SHORTWAVE DEPARTS...OTHERWISE MOSTLY SUNNY AND WARM WITH DOWNSLOPE SW-W FLOW DEVELOPING BEHIND SURFACE TROUGH. COLD FRONT PUSHES SE THROUGH AREA SATURDAY NIGHT BUT EXPECT ONLY SOME CLOUDS AND MAINLY DRY FROPA WITH MOISTURE PUSHED WELL TO EAST BY THAT TIME. LATEST MRF SHOWS NEXT UPPER LEVEL TROUGH AND FROPA MONDAY NIGHT AND TUESDAY AND THEN WRN CONUS RIDGE REBOUNDS TOWARD MIDDLE OF WORKWEEK. PLACED CHANCE FOR TSRA IN NORTHERN ZONES FOR MONDAY WITH TEMPERATURES CLOSE TO GUIDANCE WITH WARM UP TUESDAY AND WEDNESDAY. .LBF...NONE SHEETS
In the hours before
Local storm report, Sep 8, 7:38 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
738 PM CDT FRI SEP 8 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM 7 E HAMLET NE .75 INCH HAIL
09/08/00 HAYES
DPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:07 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 53 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.